Alert archive / Nebraska / Heat Advisories in 2017

Heat Advisory 2, NWS North Platte, NE

July 17, 20174 counties in Nebraska

NWS North Platte, NE issued this heat advisory at Jul 17, 2017, 2:30 PM MDT for 4 counties in Nebraska. It took effect at Jul 18, 2017, 12:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2017, 2:30 PM MDT (20:30 UTC)
In effect from
Jul 18, 2017, 12:00 PM MDT
Expired
Jul 18, 2017, 4:53 PM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Custer County, NE, Frontier County, NE, Hayes County, NE

The radar

The North Platte radar (KLNX), 136 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2017-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2017-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS73 KLBF 172030
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
330 PM CDT Mon Jul 17 2017

...Heat Advisory Tuesday Afternoon and early Evening...

.Hot temperatures of 100 to near 105 degrees will combine with
humidity to produce heat indices of 100 to 105 degrees Tuesday 
afternoon and early evening. Light southeast winds at only around 
5 mph will provide little relief from the heat.

NEZ069>071-180900-
/O.NEW.KLBF.HT.Y.0002.170718T1800Z-170719T0100Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
330 PM CDT Mon Jul 17 2017 /230 PM MDT Mon Jul 17 2017/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ TUESDAY...

The National Weather Service in North Platte has issued a Heat
Advisory, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT
/7 PM MDT/ Tuesday. 

* TEMPERATURE...High temperatures of 100 to 105 with heat index
  readings of 100 to 105 degrees during the afternoon and early 
  evening hours. 

* IMPACTS...Prolonged exposure to heat and humidity may lead to
  heat-related illness if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

   A Heat Advisory means that a period of hot temperatures is 
expected. The combination of hot temperatures and high humidity 
will combine to create a situation in which heat illnesses are 
possible. Drink plenty of fluids, stay in an air-conditioned room,
stay out of the sun, and check up on relatives and neighbors.

   Take extra precautions, if you work or spend time outside.
When possible, reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work, the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency, call 9 1 1.

&&

$$

Roberg
3 follow-up statements
192 
WWUS73 KLBF 180836
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
336 AM CDT Tue Jul 18 2017

...HEAT ADVISORY THIS AFTERNOON AND EARLY EVENING...

.Hot temperatures will combine with humid conditions to produce 
heat index values between 100 to 105 degrees this afternoon and 
early evening. Southeast winds will provide little relief from 
the heat with speeds 10 MPH or less today.

NEZ038-182200-
/O.EXA.KLBF.HT.Y.0002.170718T1800Z-170719T0100Z/
Custer-
Including the city of Broken Bow
336 AM CDT Tue Jul 18 2017

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

The National Weather Service in North Platte has issued a Heat
Advisory, which is in effect from 1 PM this afternoon to 8 PM CDT
this evening. 

* TEMPERATURE...High temperatures of 94 to 96 degrees with heat
  index values of 100 to 105 degrees this afternoon and early
  evening. 

* IMPACTS...Prolonged exposure to heat and humidity may lead to 
  heat-related illness if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

  A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

  Take extra precautions, if you work or spend time outside.
When possible, reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

  To reduce risk during outdoor work, the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency, call 9 1 1.

&&

$$

NEZ069>071-182200-
/O.CON.KLBF.HT.Y.0002.170718T1800Z-170719T0100Z/
Chase-Hayes-Frontier-
Including the cities of Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
336 AM CDT Tue Jul 18 2017 /236 AM MDT Tue Jul 18 2017/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* TEMPERATURE...High temperatures around 100 degrees with heat
  index values of 100 to 105 degrees this afternoon and early
  evening. 

* IMPACTS...Prolonged exposure to heat and humidity may lead to 
  heat-related illness if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

  A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

  Take extra precautions, if you work or spend time outside.
When possible, reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

  To reduce risk during outdoor work, the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency, call 9 1 1.

&&

$$

ET
747 
WWUS73 KLBF 182019
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
319 PM CDT Tue Jul 18 2017

...HEAT ADVISORY THROUGH EARLY THIS EVENING AND AGAIN WEDNESDAY 
AFTERNOON AND EVENING...

.Hot temperatures will combine with humid conditions to produce
heat index values between 100 to 105 degrees through early this
evening across portions of southwet and cental Nebraska. A heat
advisory will also be in effect for Wednesday afternoon and early
evening for much of western Nebraska. Heat index values are
likely to reach 100 to 105 degrees. 

NEZ038-069>071-190845-
/O.NEW.KLBF.HT.Y.0003.170719T1800Z-170720T0100Z/
/O.CON.KLBF.HT.Y.0002.000000T0000Z-170719T0100Z/
Custer-Chase-Hayes-Frontier-
Including the cities of Broken Bow, Champion, Enders, Imperial, 
Wauneta, Hayes Center, Curtis, Eustis, and Maywood
319 PM CDT Tue Jul 18 2017 /219 PM MDT Tue Jul 18 2017/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ WEDNESDAY...

The National Weather Service in North Platte has issued a Heat
Advisory, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT
/7 PM MDT/ Wednesday. 

* TEMPERATURE...High temperatures 95 to around 100 degrees with
  heat index values of 100 to 105 degrees through early evening. 

* IMPACTS...Prolonged exposure to heat and humidity may lead to 
  heat-related illness if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

 Take extra precautions, if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

 To reduce risk during outdoor work, the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.   Heat stroke
is an emergency, call 9 1 1.

&&

$$

NEZ005>010-023>029-035>037-057>059-094-190845-
/O.NEW.KLBF.HT.Y.0003.170719T1800Z-170720T0100Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-
Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-Keith-Perkins-
Lincoln-Western Cherry-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, 
Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, 
Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, 
Ogallala, Paxton, Grant, North Platte, Cody, Eli, Merriman, 
and Kilgore
319 PM CDT Tue Jul 18 2017 /219 PM MDT Tue Jul 18 2017/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ WEDNESDAY...

The National Weather Service in North Platte has issued a Heat
Advisory, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT
/7 PM MDT/ Wednesday. 

* TEMPERATURE...High temperatures around 100 degrees with heat
  index values reaching 100 to 105 degrees Wednesday afternoon 
  and early evening.
  

* IMPACTS...Prolonged exposure to heat and humidity may lead to 
  heat-related illness if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

   Take extra precautions, if you work or spend time outside.
When possible, reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work, the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency, call 9 1 1.

&&

$$

Roberg
142 
WWUS73 KLBF 182253
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
553 PM CDT Tue Jul 18 2017

...HEAT ADVISORY CANCELLED THIS EVENING...BUT A HEAT ADVISORY IS
IN EFFECT WEDNESDAY AFTERNOON AND EVENING...

.A heat advisory is in effect for Wednesday afternoon and early 
evening for much of western Nebraska. Heat index values are likely
to reach 100 to 105 degrees.

NEZ038-069>071-190900-
/O.CAN.KLBF.HT.Y.0002.000000T0000Z-170719T0100Z/
/O.CON.KLBF.HT.Y.0003.170719T1800Z-170720T0100Z/
Custer-Chase-Hayes-Frontier-
Including the cities of Broken Bow, Champion, Enders, Imperial, 
Wauneta, Hayes Center, Curtis, Eustis, and Maywood
553 PM CDT Tue Jul 18 2017 /453 PM MDT Tue Jul 18 2017/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ WEDNESDAY...
...THE HEAT ADVISORY IS CANCELLED FOR EARLY TUESDAY EVENING...

The National Weather Service in North Platte has cancelled the
Heat Advisory for early Tuesday evening. 

* TEMPERATURE...High temperatures 95 to around 100 degrees with
  heat index values of 100 to 105 degrees expected Wednesday
  afternoon and early evening 

* IMPACTS...Prolonged exposure to heat and humidity may lead to 
  heat-related illness if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

   Take extra precautions, if you work or spend time outside.
When possible, reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work, the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency, call 9 1 1.

&&

$$

NEZ005>010-023>029-035>037-057>059-094-190900-
/O.CON.KLBF.HT.Y.0003.170719T1800Z-170720T0100Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-
Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-Keith-Perkins-
Lincoln-Western Cherry-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, 
Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, 
Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, 
Ogallala, Paxton, Grant, North Platte, Cody, Eli, Merriman, 
and Kilgore
553 PM CDT Tue Jul 18 2017 /453 PM MDT Tue Jul 18 2017/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO
8 PM CDT /7 PM MDT/ WEDNESDAY...

* TEMPERATURE...High temperatures around 100 degrees with heat 
  index values reaching 100 to 105 degrees Wednesday afternoon 
  and early evening. 

* IMPACTS...Prolonged exposure to heat and humidity may lead to 
  heat-related illness if precautions are not taken. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

  Take extra precautions, if you work or spend time outside.
When possible, reschedule strenuous activities to early morning
or evening. Know the signs and symptoms of heat exhaustion and
heat stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

  To reduce risk during outdoor work, the occupational safety
and health administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments. Anyone overcome
by heat should be moved to a cool and shaded location.   Heat
stroke is an emergency, call 9 1 1.

&&

$$

CLB

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 17, 12:21 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 17, 12:21 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
121 PM CDT Mon Jul 17 2017

.SHORT TERM...(Today and tonight)
Issued at 419 AM CDT Mon Jul 17 2017

The next 24 hours revolve around shower and thunderstorm chances,
and the potential for locally heavy rainfall. Latest satellite
imagery and surface plot shows predominantly high level clouds
across much of western NEB, except mid-level clouds over portions
of southwest NEB. Local radar display shows a few widely isolated
returns in southwest NEB. The regional radar display showed
convection across west central and northwest KS that has decreased
in intensity and coverage over the last hour.

With respect to convection over western KS, current thinking is
these showers/storms will struggle to get into the area this
morning. Thus the main precip window begins this afternoon. A weak
closed mid-level low now over east central CO will slide
northeastward into eastern NEB today while weakening into an open
wave. Low-level warm air advection will amplify across western NEB
later today as this shortwave trough lifts northward. This will
contribute to increasing shower and thunderstorm chances starting in
the afternoon into the evening across much of the local forecast
area outside of extreme southwest NEB. With these showers, best
chances for locally heavy rainfall will be tonight wherein models
are trending towards a supportive thermodynamic environment. It's
anticipated precipitable water values will be approaching 150% of
normal, modest warm cloud layer (though less than 10 kft), and
storm motion largely on the slower side (10-15 kt) tonight.
However, deterministic guidance continues to show fair/so-so
agreement with respect to location and timing. That said, a group
or cluster of storms is expected to develop with greater
confidence more so towards central NEB compared to elsewhere.
Otherwise, isolated strong or briefly severe thunderstorms will be
possible also in the afternoon to evening given instability and
moisture support in place.

.LONG TERM...(Tuesday through Sunday)
Issued at 419 AM CDT Mon Jul 17 2017

The H3 jet remains quasi zonal along or just south of the
Canadian border through the week while the H5 ridge builds slowly
over the Plains. Closer to the surface, a series of leeside lows
develop off the Rockies and move along a front oscillating across
the central/northern Plains.

Tuesday... Isolated afternoon and evening thunderstorms are
possible ahead of a dryline. Forecast soundings indicate a deep
mixed layer and limited moisture aloft, along with a slight cap
remaining at 00z. However, lift may be sufficient at peak heating
to justify a schc mention. The LLJ will provide extra lift and
better shear at night, so carried the mention of TSRA across
central Neb. Can't rule out a strong or severe storm with elevated
CAPE of 500+ j/kg and 0-6 km shear of 35 kts overnight. Will also
have to watch the heavy rain threat with above normal PWATs and
relatively slow storm motion. Temperature wise, WAA kicks into
high gear across SW Neb with highs around 100F for Chase, Hayes,
Frontier counties and mid 90s for most of the Sandhills. Very
humid air is getting drawn up through the middle of the Great
Plains, as shown by dew points near 70F from BBW to ANW and points
east. Heat indices will locally surpass 100F south of I-80 and
east of Hwy 83.

Wednesday... The ridge axis bisects Nebraska while one of the more
potent surface lows approaches, likely setting up the hottest day of
the week. NAM and GFS suggest H85 temps reaching or exceeding 30C
while ensembles show H5-8 temps greater than the 90th percentile of
climo. This coincides with max temps near or above 100F for
virtually all the Sandhills and SW Neb with the help of sunshine and
breezy south winds. Dew points will reach the mid 60s again in
central Neb, while they drop into the 50s in the panhandle and
western Sandhills. Regardless, heat headline criteria are met for
all areas except Sheridan and western Cherry counties. Any
convection should hold off until sunset as forcing is practically
non-existent until the trough draws nearer and the LLJ kicks in.

Thursday... Southerly flow continues at H85 with temps approaching
30C and highs around 100F again south of I-80. Best chance of heat
index 100+ generally IML to LBF to BBW and southeast. Lift in the
low levels and mid level moisture are slightly better during the
afternoon than Tue and Wed, so kept schc to chc PoP in the panhandle
before 00z and expanded east at night.

Friday through Sunday... The H5 ridge retreats a bit toward the
southeast U.S. and H85 flow transitions to northerly, resulting in
slightly lower temps. TSRA chances continue with the passage of a
couple cool fronts.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 121 PM CDT Mon Jul 17 2017

VFR conditions to prevail the next 24 hrs. Thunderstorms from
southwest into central Nebraska this afternoon and evening should
remain southeast of the KLBF terminal. Low level wind shear also
forecast at KLBF from 08z-11z. At KVTN, no thunderstorm activity
expected in the vicinity through Tuesday morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...ET
LONG TERM...Snively
AVIATION...Roberg
Hazardous weather outlook, Jul 17, 8:36 AM MDT, 5 hours 54 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service North Platte NE
936 AM CDT Mon Jul 17 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-181430-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
936 AM CDT Mon Jul 17 2017 /836 AM MDT Mon Jul 17 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Thunderstorms capable of heavy rainfall are possible this
afternoon and overnight, mainly southeast of a line from Curtis to
North Platte to Broken Bow. Isolated strong to briefly severe
thunderstorms capable of hail and strong wind gusts are also
possible across the entire outlook area.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Isolated strong to briefly severe thunderstorms will be possible
again Tuesday afternoon and evening, mainly along and north of
Interstate 80. A few storms could produce large hail and damaging
winds.

Heat index values should approach or exceed 100 degrees Tuesday
through Thursday across parts of western Nebraska.

While thunderstorm will be possible at times Wednesday and beyond
mainly in the afternoon and evening, the risk of severe
thunderstorms is low at this time.

Thunderstorms will continue to be capable of sparking grass fires
from cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Roberg

In the hours before

Special weather statement, Jul 17, 1:44 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
244 PM CDT MON JUL 17 2017

NEZ038-172030-
Custer NE-
244 PM CDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CUSTER COUNTY UNTIL
330 PM CDT...

At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Cozad, or 18 miles northwest of Lexington, moving
northeast at 35 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Callaway, Oconto, Buckeye, Lodi and Pressey State Wildlife Management
Area.

LAT...LON 4140 9991 4124 9948 4104 9971 4105 10004
TIME...MOT...LOC 1944Z 207DEG 29KT 4102 9992

Roberg
Special weather statement, Jul 17, 1:58 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
258 PM CDT MON JUL 17 2017

NEZ038-172045-
Custer NE-
258 PM CDT MON JUL 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND SOUTHWESTERN
CUSTER COUNTIES UNTIL 345 PM CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Callaway, or 28 miles southwest of Broken Bow,
moving north at 30 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Callaway, Finchville, Etna, Lodi and Milldale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4105 10024 4141 10023 4134 9976 4105 9992
      4104 10020
TIME...MOT...LOC 1958Z 190DEG 26KT 4114 10007

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:44 PM MDTSpecial Weather StatementLBFCuster46 min
Jul 17, 1:58 PM MDTSpecial Weather StatementLBFCuster47 min
Jul 17, 2:57 PM MDTSpecial Weather StatementLBFFrontier48 min
Jul 17, 3:40 PM MDTAreal Flood AdvisoryLBFFrontier3 hr
Jul 17, 5:02 PM MDTFlash Flood WarningLBFFrontier3 hr

Nearby

Heat Advisories in Nebraska, 2017Every heat advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.